MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 27IN 2-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 27IN 2-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP306H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested but unavailable: initial procedure date procedure name: did patient return with symptoms? if yes, explain with onset date was mrt scan performed to locate missing needle piece(s)? if scanning is completed, were the needle piece(s) located? if yes, please provide location and size of needle piece(s) retained in patient.Are there any plans to remove the needle piece(s)? if yes, please indicate date is there any adverse patient outcome? has there been any medical or surgical intervention performed? surgeon's opinion if needle pieces are retained in patient.Was any defect/non-conformance noted with the device before use/ during suturing/during post-op examination or possible re-surgery? lot number.
 
Event or Problem Description
It was reported that the patient underwent a fascia closure in 2018 and suture was used.During the procedure, the needle broke.Parts might have fallen into the situs.No parts were found during radiological examination and ct scan.The patient is due for mrt scan.There were no adverse patient consequences reported.No additional information was provided.

Brand Name
VCL+ VIO 27IN 2-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9180905
Report Number2210968-2019-88577
Device Sequence Number2615073
Product Code GAM
UDI-Device Identifier10705031052154
UDI-Public10705031052154
Combination Product (Y/N)N
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP306H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2019
Initial Report FDA Received Date10/11/2019
Patient Sequence Number1